MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1ENDIUU
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use on a patient, this 980 ventilator's oxygen (o2) sensor was out of range.The patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.A review of the logs showed that the device entered into backup ventilation (buv) at the time of the reported event.
 
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient, this 980 ventilator's oxygen (o2) sensor was out of range.The device was available for evaluation.A review of the logs showed that the device entered into backup ventilation (buv) at the time of the reported event.The service personnel (sp) inspected the ventilator, confirmed oxygen (o2) sensor was out of range and calibrated the o2 sensor.Also, sp found unit generated mix air flow sensor reading out of range code in logs.Based on codes, sp replaced proportional solenoid (psol) for air.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The psol was returned to medtronic for analysis and is under investigation.The suspected cause of the reported out of range o2 sensor was a drift in the o2 sensor which requires re-calibration per instructions for use (ifu).The cause of the mix air flow sensor out of range issue, at which time the unit entered into buv was isolated in the field to a potential fault in psol for air.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return section h6 evaluation code result additional code added due to analysis of returned part h3 device evaluation summary was updated due to analysis of returned part.Medtronic conducted an investigation based on all information received.It was reported that while in use on a patient, this 980 ventilator's oxygen (o2) sensor was out of range.The device was available for evaluation.A review of the logs showed that the device entered into backup ventilation (buv) at the time of the reported event.The service personnel (sp) inspected the ventilator, confirmed oxygen (o2) sensor was out of range and calibrated the o2 sensor.Also, sp found unit generated mix air flow sensor reading out of range code in logs.Based on codes, sp replaced proportional solenoid (psol) for air.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One psol for air was returned to medtronic for analysis.Visual inspection showed no anomalies.The psol for air was attached to the failure investigation test ventilator for analysis.The ventilator was powered up and failed leak test.The psol for air was taken apart revealing visible scratches and contamination on the poppet.If a failure of the psol for air occurs while in use on a patient, the ventilator response would be a buv to the patient.The suspected cause of the reported out of range o2 sensor was a drift in the o2 sensor which requires re-calibration per instructions for use (ifu).Also, the cause of the mix air flow sensor out of range issue, at which time the unit entered into buv was isolated to faulty psol for air.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22967220
Report Number8020893-2025-00205
Device Sequence Number15731764
Product Code CBK
UDI-Device Identifier10884521171541
UDI-Public(01)10884521171541(11)210104
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1ENDIUU
Device Catalogue Number980X1ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown